Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Computation of all the amicable pairs below $ 10\sp {10}$

Author: H. J. J. te Riele
Journal: Math. Comp. 47 (1986), 361-368, S9
MSC: Primary 11A25; Secondary 11Y70
MathSciNet review: 842142
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: An efficient exhaustive numerical search method for amicable pairs is described. With the aid of this method all 1427 amicable pairs with smaller member below $ {10^{10}}$ have been computed, more than 800 pairs being new. This extends previous exhaustive work below $ {10^8}$ by H. Cohen. In three appendices (contained in the supplements section of this issue), various statistics are given, including an ordered list of all the gcd's of the 1427 amicable pairs below $ {10^{10}}$ (which may be useful in further amicable pair research). Suggested by the numerical results, a theorem of Borho and Hoffmann for constructing APs has been extended.

References [Enhancements On Off] (What's this?)

  • [1] W. Borho & H. Hoffmann, "Breeding amicable numbers in abundance," Math. Comp., v. 46, 1986, pp. 281-293. MR 815849 (87c:11003)
  • [2] W. Borho, H. Hoffmann & H. J. J. te Riele, Table of Amicable Pairs Between $ {10^{10}}$ and $ {10^{52}}$, CWI-report. (In preparation.)
  • [3] P. Bratley, F. Lunnon & John McKay, "Amicable numbers and their distribution," Math. Comp., v. 24, 1970, pp. 431-432. MR 0271005 (42:5888)
  • [4] H. Cohen, "On amicable and sociable numbers," Math. Comp., v. 24, 1970, pp. 423-429. MR 0271004 (42:5887)
  • [5] E. J. Lee, "On divisibility by nine of the sums of even amicable pairs," Math. Comp., v. 23, 1969, pp. 545-548. MR 0248074 (40:1328)
  • [6] E. J. Lee & J. S. Madachy, "The history and discovery of amicable numbers," J. Recreational Math., v. 5, 1972; Part I: pp. 77-93, Part II: pp. 153-173, Part III: pp. 231-249.
  • [7] H. J. J. te Riele, Table of 1869 New Amicable Pairs Generated from 1575 Mother Pairs, Report NN 27/82, Math. Centre, Amsterdam, Oct. 1982.
  • [8] H. J. J. te Riele, "On generating new amicable pairs from given amicable pairs," Math. Comp., v. 42, 1984, pp. 219-223. MR 725997 (85d:11107)
  • [9] H. J. J. te Riele, Further Results on Unitary Aliquot Sequences, Report NW 2/78, Math. Centre, Amsterdam, 2nd ed., Jan. 1978.

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 11A25, 11Y70

Retrieve articles in all journals with MSC: 11A25, 11Y70

Additional Information

Keywords: Amicable pair
Article copyright: © Copyright 1986 American Mathematical Society

American Mathematical Society